Missouri, 2008Damaging Winds in Missouri, July 29, 2008
July 29, 2008 · NWS PAH · 2 events in 2 counties and zones
A nearly stationary front extended from Arkansas northeast to southern Illinois. A couple of storms near this boundary produced microbursts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A nearly stationary front extended from Arkansas northeast to southern Illinois. A couple of storms near this boundary produced microbursts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 29, 12:44 PM CST, 2 hours 1 minute earlier.
Area forecast discussion, Jul 29, 12:44 PM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
144 PM CDT TUE JUL 29 2008
.DISCUSSION...
OUR NEXT WEATHER MAKER CURRENTLY IN THE SRN PLAINS WILL MOVE IN
LATE TONIGHT AND INTRODUCE A SMALL POP AS SURFACE TD TONGUE
SPREADS ACROSS FA. POPS WILL EDGE UP HIGHER TOMORROW WITH PEAK
POPS WITH SYSTEM PASSAGE WED NIGHT-THU. THIS IS ABOUT 6 HOURS
SLOWER THAN YDAY BUT PREVIOUS SHIFT WAS MOVING IN THIS DIRECTION
AND WE CONTINUE THAT MOVE...AS GFS/NAM/SREF ALL SUPPORT IT.
LATEST SWODY2 DOWNGRADED THE SLGT RISK ASSOCD WITH THE WAVE
LIFTING OVERHEAD TO A SEE TEXT WITH BENIGN INSTABILITY/SHEAR NOT
WARRANTING MORE. STILL A FAIRLY HIGH POP EVENT CAN BE EXPECTED AND
WE MAINTAIN THE GOING LIKELY POP APPROACH FOR THIS PEAK POP TIME
PERIOD (WED NIGHT-THU).
THERE IS SOME CONCERN THAT THE RECENT SLOWER TRENDING WL ALSO BE
REFLECTED IN A SLOWER DEPARTURE/DRY AIR INTRUSION COMING THU NIGHT
BUT FOR NOW WE CLEAR THE BOUNDARY SOUTH AND EAST OF THE AREA BY
THEN AND GO DRY. THE MODELS SUPPORT THIS SCENARIO BUT ITS
SOMETHING TO KEEP AN EYE UPON IN NEXT SUCCESSIVE RUN OR TWO. SO
FAR COLLAB PIC SUPPORTS THIS BUT AGAIN SOMETHING TO MONITOR.
FRI-SUN REALLY HEATS UP AS BROAD CENTRAL U.S. RIDGING BECOMES
PREDOMINANT WX INFLUENCE. WE STRIKE A COLLAB COMPROMISE ON
FORECAST NOS BETWEEN THE HOTTER HPC AND COOLER GUIDANCE...WITH
MAINLY M90S FOR THE HOTTEST DAYS. THIS WILL CAUSE HEAT INDICES TO
FLIRT WITH/EXCEED ADVISORY CRITERIA SO WELL CONTINUE TO OUTLOOK
ON THE HWO.
&&
.AVIATION...
TROPICAL REMNANTS OVER KS WILL CONTINUE TO DECORATE OUR SKIES WITH
STRANDS OF MID/HIGH CLOUDS FOR THE REST OF TODAY. DESCENDING AIR
EAST OF THE CIRCULATION WILL TEND TO SUPPRESS MOST SHWR/TSTM
ACTIVITY THROUGH WED MORN. HOWEVER...A WARM FRONT IS PROGGED TO MOVE
THROUGH THE PAH FCST AREA AFTER MIDNIGHT...SLIGHTLY INCREASING THE
PROBABILITY THAT SOME PCPN COULD OCCUR NEAR IT...ESPECIALLY IN THE
NORTH CLOSER TO NRN STREAM MID LEVEL ENERGY. THEREFORE THE KEVV/KOWB
TAFS HAVE A MENTION OF CB OVERNIGHT. FOG IS NOT EXPECTED BUT VFR
CEILINGS WILL BE ON THEIR WAY DOWN WED MORN.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 29, 1:05 PM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
205 PM CDT TUE JUL 29 2008
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-301000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
205 PM CDT TUE JUL 29 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THE HEAT INDEX WILL BE NEAR 100 THROUGH EARLY THIS EVENING...MAINLY
ACROSS SOUTHEAST MISSOURI.
THERE IS A CHANCE OF THUNDERSTORMS TONIGHT BUT NO WIDESPREAD
SEVERE WEATHER IS EXPECTED AT THIS TIME. THE PRIMARY THREAT WITH
ANY THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN AND LIGHTNING.
A RIVER FLOOD WARNING REMAINS IN EFFECT ALONG THE MISSISSIPPI
RIVER NEAR CAPE GIRARDEAU. REFERENCE THE LATEST FLOOD STATEMENTS
FOR MORE DETAILED INFORMATION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY AS
THE REMNANTS OF DOLLY DRIFT OVERHEAD. THERE IS MINIMAL RISK FOR
SEVERE WEATHER...RATHER THE PRIMARY THREATS WILL BE LOCALLY HEAVY
RAIN AND LIGHTNING.
HEAT AND HUMIDITY WILL RETURN IN EARNEST FOR NEXT WEEKEND. THE
HEAT INDEX WILL EXCEED 100 AND MAY TOP ADVISORY LEVELS OF 105 AT
TIMES FRIDAY THROUGH MONDAY DURING THE LATE AFTERNOON OR EARLY
EVENING HOURS.
FLOODING ALONG THE MISSISSIPPI RIVER NEAR CAPE GIRARDEAU WILL
CONTINUE. REFER TO THE LATEST WARNINGS AND STATEMENTS FOR DETAILED
INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Thunderstorm Wind, Butler
- When
- July 29, 2:45 PM CST
- Where
- Butler County, 3 mi SW of Lone Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 36.669, -90.568
Part of a 100-year-old oak tree fell on a pickup truck. A nearby peach tree was also damaged.
Thunderstorm Wind, Bollinger
- When
- July 29, 3:55 PM CST
- Where
- Bollinger County, 2 mi E of Patton
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 37.500, -89.984
Two large trees were uprooted. Other large trees were damaged, with tops blown off and large limbs down. A 20-by-30 foot shed had one wall blown out. A 10-by-10 foot feed shack was destroyed. A piece of metal roofing was peeled off a residence.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Missouri, July 29 to 31, 2008$10 million · 2 events
- Coastal Flood and High Surf in Alaska, July 29 to 31, 2008$7.8 million · 2 events
- Damaging Winds in Minnesota, July 29, 2008$2.6 million · 70 kt wind · 9 events
- Flash Flood and Hail in Mississippi, July 29, 2008$707,000 · 1 in hail · 12 events
- Damaging Wind and Lightning Strike in South Carolina, July 29, 20088 injured · $10,000 · 65 kt wind · 2 events
- Flash Flood and Damaging Winds in Illinois, July 29, 2008$109,000 · 52 kt wind · 10 events
- Lightning Strike in Georgia, July 29, 2008$100,000 · 1 event
- Hail and Damaging Winds in Alabama, July 29, 2008$26,000 · 70 kt wind · 10 events
- Damaging Winds and Lightning Strike in Tennessee, July 29 to 30, 2008$23,000 · 50 kt wind · 6 events
- Flash Flooding and Hail in Missouri, July 29 to 30, 20081.5 in hail · 15 events
- Tornadoes and Hail in Wisconsin, July 29, 2008EF0 · 14 events
- Hail and Damaging Winds in Iowa, July 29, 2008$15,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 124245, 113520.